MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; HANDHELD CAMERA HEAD

INTUITIVE SURGICAL, INC NONE; HANDHELD CAMERA HEAD
Model Number 470035-02
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The handheld camera instrument has been returned and evaluated by the failure analysis (fa) team.Failure analysis confirmed the customer's reported complaint.The camera connector was found to have a broken light guide cable adapter.The adapter cannot be properly seated on the connector and there are pieces missing.The root cause for the broken cable adapter is attributed to misuse.Additional observations(s) not reported by site include that the camera housing was found to have cosmetic damage.The laser markings were found to be partially removed and illegible.The root of this failure is attributed to misuse.Additionally, the camera cables were found to exhibit delamination at the housing.The root cause of the delamination is attributed to misuse.The camera was placed on the in-house system and failed the qap test (quality assurance procedure).A review of the error logs found no errors related to the camera.A review of the site's complaint history does not show any additional complaints related to this product and/or this event.No image or procedure video was provided for review.The lot # was not provided.Therefore, an instrument log review of the product related to the complaint cannot be performed at this time.This complaint is being reported based on the following conclusion: failure analysis acknowledges that a fragment was missing from a portion of the device that enters the patient (distal end).Based on the information provided, there was no report from the customer that a fragment from the instrument fell into the patient during the procedure.While there was no report of harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that after a da vinci-assisted bilateral inguinal hernia repair surgical procedure, the handheld camera light cord tube was broken.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the customer reported that the procedure performed was an inguinal hernia repair on (b)(6) 2022.The instrument was inspected prior to use and there were no issues noted.No image or procedure video was available for review.
 
Additional Manufacturer Narrative
The failure analysis for the handheld camera was further reviewed and it was noted that the broken piece was from the light guide adapter which plugs into the third party endoscope.The handheld camera cable adapter is not a component that could fall inside the patient's body.It is located at the connector of the cable and plugs into the endoscope controller; therefore, the part does not come in contact with the patient.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
NONE
Common Device Name
HANDHELD CAMERA HEAD
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key14520318
Report Number2955842-2022-11827
Device Sequence Number14854082
Product Code GCJ
UDI-Device Identifier00886874115725
UDI-Public(01)00886874115725
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K191043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470035-02
Device Catalogue Number470035
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2022
Supplement Date Received by Manufacturer06/17/2022
Initial Report FDA Received Date05/27/2022
Supplement Report FDA Received Date07/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient Age61 YR
Patient SexMale